zbMATH — the first resource for mathematics

The Schur-convexity of the mean of a convex function. (English) Zbl 1180.26009
The authors establish the Schur-convexity at the upper and lower limits of the integral for the mean of a convex function. Furthermore, a new proof of the inequality
\[ f\bigg(\frac{a+b}{2}\bigg)=H(0) \leq H(t) \leq H(1)= \frac1{b-a}\int^ b_ a f(x)\,dx \] obtained by S. S. Dragomir [J. Math. Anal. Appl. 167, No. 1, 49–56 (1992; Zbl 0758.26014)] is given, where
\[ H(t)=\frac1{b-a}\int^ b_ a f\bigg(tx+(1-t)\frac{a+b}{2}\bigg)\,dx \]
and \(f:[a,b] \to \mathbb R\) is a convex function.

26D10 Inequalities involving derivatives and differential and integral operators
26D15 Inequalities for sums, series and integrals
Zbl 0758.26014
Full Text: DOI
[1] Dragomir, S.S., Two mappings in connection to hadamard’s inequalities, J. math. anal. appl., 167, 1, 49-56, (1992) · Zbl 0758.26014
[2] Yang, G.S.; Hong, M.C., A note on hadamard’s inequality, Tamkang J. math., 28, 1, 33-37, (1997) · Zbl 0880.26019
[3] Elezovic, N.; Pecaric, J., A note on Schur-convex functions, Rocky mountain J. math., 30, 3, 853-856, (2000) · Zbl 0978.26013
[4] Wang, B.Y., Foundations of majorization inequalities, (1990), Beijing Normal Univ. Press Beijing, China, (in Chinese)
[5] Kuang, J.C., Applied inequalities, (2002), Shandong Press of Science and Technology Jinan, China, (in Chinese)
[6] Ostle, B.; Terwilliger, H.L., A companion of two means, Proc. montana acad. sci., 17, 1, 69-70, (1957)
[7] Marshall, A.W.; Olkin, I., Inequalities: theory of majorization and its application, (1979), Academies Press New York · Zbl 0437.26007
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.